A member asked:

Disney crowds make me very nervous/panicky. dr rx'd me 0.5mg xanax (alprazolam). i took it. calmed me but made me sleepy & uninterested. any other recs?

7 doctors weighed in across 3 answers
Dr. Ishmeal Major answered

Specializes in

Xanax (alprazolam) dosing: Xanax is a good medication for managing acute or situational anxiety. It sounds like you experienced sedation, which is a common side effect. Try decreasing the dose by 1/2 or 1/4 tablet. If you continue to feel sleepy then consult with your Dr. to possibly try a different medication in this class or a less sedating class like Buspar (buspirone) or Atarax.

Answered 6/16/2015

2.7k views

Thank
Dr. Elton Behner answered

Specializes in Dentistry

Try working: with a therapist to identify what may be causing you to feel this way and help in developing skills to control it naturally vs. chemically.

Answered 6/20/2015

2.7k views

Thank
Dr. Olav Jaren answered

Specializes in Neurology

Therapy options: If it is just related to Disney, you could reduce your time there, or you could try to go when it is not as crowded. If that is not an option, you could close your eyes and imagine yourself in a wide open space, or look at pictures of one, such as Yellowstone park. If it is really bothering you, and it prevents you from functioning, or going outside your home, then medicine tretament may be best

Answered 5/16/2016

2.7k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...